Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 3, 2018, 3:21 AM EDT for Rush County, Shelby County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 3:21 AM EDT (07:21 UTC)
- Expired
- Jun 3, 2018, 4:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
Counties Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WWUS83 KIND 030721 SPSIND Special Weather Statement National Weather Service Indianapolis IN 321 AM EDT SUN JUN 3 2018 INZ056-057-065-030800- Rush IN-Decatur IN-Shelby IN- 321 AM EDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY...SOUTHERN RUSH AND NORTHEASTERN DECATUR COUNTIES UNTIL 400 AM EDT... At 320 AM EDT, Doppler radar was tracking a strong thunderstorm over Shelbyville, moving east at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Shelbyville, Rushville, St. Paul, Fairland, Milroy, Glenwood, Clarksburg, Waldron, Moscow, New Salem, Manilla, Lake Santee and Sandusky. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3940 8530 3942 8587 3960 8588 3966 8530 TIME...MOT...LOC 0720Z 267DEG 29KT 3952 8578 $$ Ryan
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 2, 11:48 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 2, 11:48 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1148 PM EDT Sat Jun 2 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 239 PM EDT Sat Jun 2 2018 A frontal system is expected to move though the area tonight. High pressure is expected across the area for the most part next week. && .NEAR TERM /Rest of Tonight/... Issued at 952 PM EDT Sat Jun 2 2018 Radar loop at 930 pm shows a line of scattered thunderstorms stretching from north central Illinois through western Indiana and into central parts of southern Indiana. These storms continue to weaken as they move east away from better instability across central and western Illinois, and even that instability axis is starting to wane with the loss of daylight. Still these storms will continue to move east and should bring some rainfall and a bit of lightning to parts of western and central Indiana. Radar mosaic also shows some scattered development behind this line in central Illinois,and high res models are keeping these echoes together and moving them across central Indiana during the overnight hours. Thus will keep scattered thunderstorms going through much of the night across the area, bringing it in from the west over the next few hours and then keeping high chance pops until after around 10z when dry air will start to infiltrate from the west and bring an end to rain/storm chances. Should mention that shear will get better in the next few hours over the area, but instability dropping should prevent storms from becoming severe. Low temperatures in the upper 60s to around 70 look on track and no changes made. && .SHORT TERM /Sunday through Tuesday/... Issued at 239 PM EDT Sat Jun 2 2018 Model data suggest organized lift will probably be in the process of moving through the eastern zones by sunrise Sunday. Will keep some chance PoPs over mainly the eastern zones through mid morning Sunday, and go dry after that as the surface and upper system pass off to the east. Rest of the short term looks rather quiet as a deep long wave trough develops over the eastern parts of the country and surface high pressure builds in locally. Some of the ensembles hint at the potential for convection by Tuesday as a mid level jet max dives across the eastern Great Lakes. There is not much support for this in the operational models yet, so will keep things dry for now. Progged low level thicknesses suggest the GFS MOS highs for Monday look a little cool. Will bump up the guidance highs a few degrees in that period. Remainder of the periods look OK. && .LONG TERM /Tuesday Night through Saturday/... Issued at 227 PM EDT Sat Jun 2 2018 ECMWF shows the upper pattern with strong ridging in place over the western plains states through much of the period. Lee side NW upper flow then spills in to the Mississippi and Ohio Valleys through the period. During this time...the Ecmwf suggests a few ridge riding short waves passing within the NW flow...however they appear rather weak and poorly organized. A stronger wave looks pass on Friday Night into Saturday...but confidence that this feature will be present in later model runs is low. Confidence in the model runs and precip chances during this period is very low given the set- up. Forecast builder insists on pops and have tried to cut back where possible. Overall...much of this period should remain dry within the influence of high pressure and cooler NW flow...however an isolated/scattered storm cannot be ruled out but predictability and confidence is low. && .AVIATION /Discussion for 030600z TAF issuance/... Issued at 1140 PM EDT Sat Jun 2 2018 Some widely scattered storms will be around the sites for the first few hours of the TAF period with the potential to drop conditions to MVFR or lower for a brief time. Given the storms will be around but may not go over any particular site, will run with VCTS for a few hours. Guidance is indicating potential for a couple hours of MVFR ceilings as well over the northern sites. After that, sites should be VFR for the rest of the period. Winds will shift from westerly to northwesterly during the period and could see some afternoon wind gusts to around 20 kts. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...CP SHORT TERM...JAS LONG TERM....Puma AVIATION...CP
Hazardous weather outlook, Jun 2, 4:54 PM EDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 454 PM EDT Sat Jun 2 2018 INZ021-028>031-035>049-051>057-060>065-067>072-031000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 454 PM EDT Sat Jun 2 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorm activity is possible this evening and overnight. Isolated severe storms are possible, mainly west of a Lafayette to Bedford line. Hazards: Damaging winds, cloud to ground lightning, brief heavy rainfall which may cause localized visibility restrictions and ponding of water. Timing: Thunderstorm activity possible after 800 pm EDT. Discussion: A frontal system is expected to move across the area tonight. Shower and thunderstorm activity is possible near the frontal zone. A few thunderstorms may contain high winds, especially over western Indiana later this evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: A few thunderstorms are possible Sunday morning, mainly over eastern Indiana. Additional chances for thunderstorms are expected around Thursday and around Friday night. Severe storms are not expected at this time, but lightning and brief heavy rainfall will be threats with any thunderstorm. Discussion: Low pressure and an associated frontal boundary will track east of the region Sunday morning. High pressure will then build in through most of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 3, 2:44 AM EDT, 37 minutes before
Special Weather Statement National Weather Service Indianapolis IN 244 AM EDT SUN JUN 3 2018 INZ055-056-030715- Johnson IN-Shelby IN- 244 AM EDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY AND JOHNSON COUNTIES UNTIL 315 AM EDT... At 244 AM EDT, Doppler radar was tracking a strong thunderstorm near Franklin, or 18 miles south of Indianapolis, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Greenwood, Franklin, New Whiteland, Whiteland, Bargersville, Trafalgar, Marietta and Boggstown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3942 8623 3960 8623 3962 8588 3941 8586 TIME...MOT...LOC 0644Z 268DEG 27KT 3952 8614 Ryan
Special weather statement, Jun 3, 3:03 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
303 AM EDT SUN JUN 3 2018
INZ055-056-030730-
Johnson IN-Shelby IN-
303 AM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 330 AM EDT...
At 302 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Franklin, or 10 miles west of Shelbyville, moving
east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Morristown, Fairland, Marietta and Boggstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3943 8596 3964 8606 3964 8595 3965 8595
3969 8563 3946 8563
TIME...MOT...LOC 0702Z 268DEG 27KT 3956 8596
RyanSpecial weather statement, Jun 3, 3:21 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Indianapolis IN 321 AM EDT SUN JUN 3 2018 INZ056-057-065-030800- Rush IN-Decatur IN-Shelby IN- 321 AM EDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY...SOUTHERN RUSH AND NORTHEASTERN DECATUR COUNTIES UNTIL 400 AM EDT... At 320 AM EDT, Doppler radar was tracking a strong thunderstorm over Shelbyville, moving east at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Shelbyville, Rushville, St. Paul, Fairland, Milroy, Glenwood, Clarksburg, Waldron, Moscow, New Salem, Manilla, Lake Santee and Sandusky. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3940 8530 3942 8587 3960 8588 3966 8530 TIME...MOT...LOC 0720Z 267DEG 29KT 3952 8578 Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:44 AM EDT | Special Weather Statement | IND | Johnson | 31 min |
| Jun 3, 3:03 AM EDT | Special Weather Statement | IND | Shelby | 27 min |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.